Limits...
Concurrent hand-foot skin reaction and hair depigmentation with sunitinib: report of a case and literature review of kinase inhibitors and blocking antibodies.

Bansal S, Sardana K, Singh K, Garg VK - Indian J Dermatol (2014)

Bottom Line: Cutaneous side-effects with these drugs are common, but owing to their infrequent use in Indian patients, our current knowledge of toxicity is scanty and primarily based on the western literature.Cutaneous reactions can adversely affect patients' quality of life (QoL) and can lead to dose modifications and treatment interruptions.The report discusses concurrent hand-foot skin reaction (HFSR) and hair depigmentation in an Indian patient being treated with sunitinib for advanced renal cell carcinoma.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Maulana Azad Medical College and Lok Nayak Hospital, New Delhi, India.

ABSTRACT
Kinase inhibitors have revolutionized cancer therapy by becoming the first-line agents for advanced solid malignancies replacing the traditional chemotherapeutic agents. Cutaneous side-effects with these drugs are common, but owing to their infrequent use in Indian patients, our current knowledge of toxicity is scanty and primarily based on the western literature. Cutaneous reactions can adversely affect patients' quality of life (QoL) and can lead to dose modifications and treatment interruptions. The report discusses concurrent hand-foot skin reaction (HFSR) and hair depigmentation in an Indian patient being treated with sunitinib for advanced renal cell carcinoma. The pathogenesis and treatment strategies for this characteristic phenomenon and other cutaneous toxicities of kinase inhibitors have also been reviewed.

No MeSH data available.


Related in: MedlinePlus

Beard hair showing varying degrees of depigmentation along with normally pigmented hair
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4248497&req=5

Figure 4: Beard hair showing varying degrees of depigmentation along with normally pigmented hair

Mentions: Cutaneous examination revealed multiple erythematous to yellow colored plaques surmounted with scales present over bilateral palms and soles [Figures 1 and 2]. The lesions were located primarily over the pressure points, flexural aspect of the digits, and finger webs. They were tender to touch. Variable degree of hair depigmentation was also appreciated involving the beard area, the chest, and the extremities [Figures 3 and 4]. Rest of the cutaneous examination including the nails and the mucosae was unremarkable.


Concurrent hand-foot skin reaction and hair depigmentation with sunitinib: report of a case and literature review of kinase inhibitors and blocking antibodies.

Bansal S, Sardana K, Singh K, Garg VK - Indian J Dermatol (2014)

Beard hair showing varying degrees of depigmentation along with normally pigmented hair
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4248497&req=5

Figure 4: Beard hair showing varying degrees of depigmentation along with normally pigmented hair
Mentions: Cutaneous examination revealed multiple erythematous to yellow colored plaques surmounted with scales present over bilateral palms and soles [Figures 1 and 2]. The lesions were located primarily over the pressure points, flexural aspect of the digits, and finger webs. They were tender to touch. Variable degree of hair depigmentation was also appreciated involving the beard area, the chest, and the extremities [Figures 3 and 4]. Rest of the cutaneous examination including the nails and the mucosae was unremarkable.

Bottom Line: Cutaneous side-effects with these drugs are common, but owing to their infrequent use in Indian patients, our current knowledge of toxicity is scanty and primarily based on the western literature.Cutaneous reactions can adversely affect patients' quality of life (QoL) and can lead to dose modifications and treatment interruptions.The report discusses concurrent hand-foot skin reaction (HFSR) and hair depigmentation in an Indian patient being treated with sunitinib for advanced renal cell carcinoma.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Maulana Azad Medical College and Lok Nayak Hospital, New Delhi, India.

ABSTRACT
Kinase inhibitors have revolutionized cancer therapy by becoming the first-line agents for advanced solid malignancies replacing the traditional chemotherapeutic agents. Cutaneous side-effects with these drugs are common, but owing to their infrequent use in Indian patients, our current knowledge of toxicity is scanty and primarily based on the western literature. Cutaneous reactions can adversely affect patients' quality of life (QoL) and can lead to dose modifications and treatment interruptions. The report discusses concurrent hand-foot skin reaction (HFSR) and hair depigmentation in an Indian patient being treated with sunitinib for advanced renal cell carcinoma. The pathogenesis and treatment strategies for this characteristic phenomenon and other cutaneous toxicities of kinase inhibitors have also been reviewed.

No MeSH data available.


Related in: MedlinePlus